Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 49, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 14, 2005, 11:43 AM EST for Ripley County, Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2005, 11:43 AM EST (16:43 UTC)
- Expired
- Jun 14, 2005, 12:21 PM EST
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Ripley County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 12:05 PM EST | HAIL 1 | 4 S Versailles, IN | REPORT RECEIVED FROM COUNTY WARNING POINT. TREES AND WIRES DOWN ON CAVE HILL ROAD AND CR 1025 SOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 10:10 AM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 141643
SVRILN
INC137-141745-
/O.NEW.KILN.SV.W.0049.050614T1643Z-050614T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1143 AM EST TUE JUN 14 2005
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RIPLEY COUNTY IN INDIANA
* UNTIL 1245 PM EST
* AT 1142 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR NEW MARION...MOVING EAST AT
55 MPH.
* LOCATIONS IMPACTED INCLUDE...
OSGOOD...
VERSAILLES...
MILAN...
IN ADDITION...OTTER VILLAGE...BENHAM...CROSS PLAINS...NAPOLEON...
OLEAN...VERSAILLES LAKE...FRIENDSHIP AND SUNMAN ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3919 8546 3891 8544 3894 8514 3930 8509
3929 8525
$$
TIPTON2 follow-up statements
000
WWUS51 KILN 141654
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1253 PM EDT TUE JUN 14 2005
INC137-141745-
/O.CON.KILN.SV.W.0049.000000T0000Z-050614T1745Z/
RIPLEY IN-
1153 AM EST TUE JUN 14 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM EST FOR
RIPLEY COUNTY...
AT 1150 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR
VERSAILLES...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MILAN.
IN ADDITION...FRIENDSHIP...SUNMAN...PENNTOWN AND INTERSTATE 74 AT
STATE ROUTE 101 ARE NEAR THE PATH OF THIS STORM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS
OVER JENNINGS COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
TUESDAY EVENING FOR INDIANA AND KENTUCKY AND OHIO.
LAT...LON 3919 8546 3891 8544 3894 8514 3930 8509
3929 8525
$$000
WWUS51 KILN 141721
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
121 PM EDT TUE JUN 14 2005
INC137-141731-
/O.CAN.KILN.SV.W.0049.000000T0000Z-050614T1745Z/
RIPLEY IN-
1221 PM EST TUE JUN 14 2005
...THE SEVERE THUNDERSTORM WARNING FOR RIPLEY COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EST
TUESDAY EVENING FOR INDIANA AND KENTUCKY AND OHIO.
LAT...LON 3919 8546 3891 8544 3894 8514 3930 8509
3929 8525
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:47 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 14, 9:47 AM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 1047 AM EDT TUE JUN 14 2005 .SHORT TERM (REST OF TODAY THROUGH TONIGHT)... QUICK UPDATE TO BUMP UP TEMPS A CATEGORY AND ADJUST POPS. 12Z KILN SOUNDING GIVES A HIGH OF 92.3 WITH FULL SUN. KCMH WAS UP TO 81 AT 10 AM. AREAS ACROSS EASTERN CWA THAT WILL RECEIVE MORE SUN WILL RISE TO NEAR 90. CONVECTION HAS ALREADY POPPED ACROSS CENTRAL INDIANA. ANTICIPATE A WW BY LATE MORNING. && .PREVIOUS DISCUSSION... (ISSUED 622 AM EDT TUE JUN 14 2005) AVIATION (12Z-12Z)... UPPER LEVEL LOW OVER UPPER MS VALLEY TO TRACK INTO THE GRTLKS AND OPEN UP THE NEXT 24 HOURS. WAA CONVECTION WHICH DEVELOPED IN IN SWRLY FLO AHD OF THIS UPPER LOW PIVOTING THRU IN AND NW OH. AS THIS CONVECTION MOVES AWAY FROM FROM ITS GENESIS REGION INTO MORE STABLE AIR IT IS QUICKLY WEAKENING. AFTER EARLY MORNING FOG/HAZE BURNS OFF EXPECT CU TO DEVELOP THROUGH THE DAY TDA. SBCAPES OF 3000-4000 J/KG DEVELOP TDA IN THE UNSTBL AMS AHD OF APPROACHING CDFNT. HAVE MENTIONED TEMPO TSTMS THIS AFTN AHD OF THE CDFTN. EXPECT TSTMS TO DEVELOP INTO A LINE WITH UNIDIRECTIONAL WIND PROFILE WITH WIND BEING MAIN SVR-WX THREAT. HAVE MENTIONED GUSTS TO 45KTS IN TAFS WITH TSTMS THIS AFTN. DRY SLOT TO WORK IN THIS EVENING IN THE WAKE OF THE COLD FRONT. PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 330 AM EDT TUE JUN 14 2005 SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)... UPPER RIDGE WILL PERSIST OVER EASTERN CONUS FOR ONE MORE DAY UNTIL THE MORE TYPICAL EASTERN TROUGH RETURNS ON WEDNESDAY. JET MAX ROUNDING THE BASE OF THE TROUGH WILL PROVIDE UPPER SUPPORT FOR POTENTIAL SEVERE WEATHER TODAY. SURFACE CONDITIONS ADD TO THE SEVERE THREAT. COLD FRONT SWINGING AROUND MINNESOTA SURFACE LOW WILL PROVIDE LOW LEVEL CONVERGENCE. CAPE AHEAD OF THE FRONT IS PROGGED TO BE AROUND 3000 J/KG THIS AFTERNOON. AS A RESULT OF THESE FACTORS, SPC HAS PLACED ILN CWA IN SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS. WITH FAIRLY UNIDIRECTIONAL FLOW AND FAVORABLE DELTA THETA-E, STRAIGHT LINE WINDS LOOK TO BE THE MAIN THREAT. COOLER WEATHER WILL FOLLOW THE FRONT WITH WEDNESDAY LIKELY TO BE OUR FIRST BELOW AVERAGE DAY THIS MONTH. CONDITIONS WILL BE UNSTABLE ENOUGH BEHIND THE FRONT TO KEEP LOW CHANCE POPS ON WEDNESDAY. GENERALLY LOWERED TEMPS SLIGHTLY, CLOSER TO MAV. THE FOLLOWING WAS ORIGINALLY ISSUED AT 340 PM EDT MON JUN 13 2005 LONG TERM (WEDNESDAY THROUGH MONDAY)... AFT TUES EVNG FROPA...UPR LO TO SLOWLY TRAVERSE EAST ACRS GRT LKS AND AFFECT FIRST PART OF EXTENDED. LAST COUPLE GFS MODEL RUNS HAVE TRENDED SLOWER WITH UPR LO...LEAVING IT WOBBLING AROUND IN GRT LKS AND OH VLY THRU FRI. NONE OF THE OTHER MODELS HAVE SHOWN THIS TREND...PROGRESSING UPR LO INTO NEW ENGLAND BY FRI-SAT. HAVE THUS GONE WITH MORE PROGRESSIVE CONSENSUS SOLN...LIMITING PCPN CHANCES TO WED AND THURS AS UPR TROF AND SVRL WEAK MID LVL VORTS SWINGS THRU REGION. GFS/NAM BOTH INDCG LITTLE TO NO INSTABILITY DURING THIS PERIOD AND WILL NOT MENTION THUNDER. APPEARS THERE COULD BE A GOOD DEAL OF CLOUDS BOTH WED AND THURS THAT WOULD HELP TO LIMIT EFFECTS OF DIURNAL HEATING AND POTENTIAL INSTABILITY. AFTER THURS...SFC HI WILL BUILD IN FOR REMAINDER OF EXTENDED. TEMPS WILL BE SEASONABLE THRU THE PERIOD...WITH HIGHS IN M70S ON WED/THURS RISING TO L80S BY SUN/MON AS CNTRL PLAINS UPR RIDGE SLOWLY BUILDS EAST. DRY NRLY FLO THRU MUCH OF THE PERIOD WILL ENSURE LOWER HUMIDITY LEVELS THAN THAT EXPERIENCED OVER THE LAST 7 TO 10 DAYS. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SHORT TERM...
Hazardous weather outlook, Jun 14, 4:33 AM EST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 533 AM EDT TUE JUN 14 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-150932- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 533 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY DEEP LOW PRESSURE WILL TRACK FROM THE UPPER MISSISSIPPI VALLEY ACROSS THE GREAT LAKES, WITH A STRONG COLD FRONT SWEEPING THROUGH THE REGION THIS EVENING. DAYTIME HEATING, ALONG WITH A MOIST LOW LEVEL AIRMASS WILL RESULT IN DESTABILIZATION AHEAD OF THE FRONT. STRONG INSTABILITY IS EXPECTED TO DEVELOP BY EARLY AFTERNOON. AS THE AIRMASS DESTABILIZES...STORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN INDIANA AND WESTERN OHIO AND ORGANIZE RAPIDLY INTO A LINE. THESE STORMS WILL SWEEP QUICKLY EAST THROUGH THE REGION WITH THE BEST TIME FOR SEVERE WEATHER BETWEEN 1 PM EDT AND 8 PM EDT. A WIDESPREAD DAMAGING WIND EVENT IS LIKELY, ALONG WITH A THREAT FOR HAIL AND PERHAPS A TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Jun 14, 6:31 AM EST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 731 AM EDT TUE JUN 14 2005 INZ050-058-059-066-073>075-080-KYZ089>095>100-OHZ026-034-035- 042>046-051>056-060>065-070>074-077>082-088-141732- ADAMS-AUGLAIZE-BOONE-BRACKEN-BROWN-BUTLER-CAMPBELL-CARROLL-CHAMPAIGN- CLARK-CLERMONT-CLINTON-DARKE-DEARBORN-DELAWARE-FAIRFIELD-FAYETTE IN- FAYETTE OH-FRANKLIN IN-FRANKLIN OH-GALLATIN-GRANT-GREENE-HAMILTON- HARDIN-HIGHLAND-HOCKING-KENTON-LEWIS-LICKING-LOGAN-MADISON-MASON- MERCER-MIAMI-MONTGOMERY-OHIO-OWEN-PENDLETON-PICKAWAY-PIKE-PREBLE- RIPLEY-ROBERTSON-ROSS-SCIOTO-SHELBY-SWITZERLAND-UNION IN-UNION OH- WARREN-WAYNE- 731 AM EDT TUE JUN 14 2005 ...SEVERE WEATHER EXPECTED THIS AFTERNOON... DEEP LOW PRESSURE WILL TRACK FROM THE UPPER MISSISSIPPI VALLEY ACROSS THE GREAT LAKES, WITH A STRONG COLD FRONT SWEEPING THROUGH THE REGION THIS EVENING. DAYTIME HEATING, ALONG WITH A MOIST LOW LEVEL AIRMASS WILL RESULT IN DESTABILIZATION AHEAD OF THE FRONT. STRONG INSTABILITY IS EXPECTED TO DEVELOP BY EARLY AFTERNOON. AS THE AIRMASS DESTABILIZES...STORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN INDIANA AND WESTERN OHIO AND ORGANIZE RAPIDLY INTO A LINE. THESE STORMS WILL SWEEP QUICKLY EAST THROUGH THE REGION WITH THE BEST TIME FOR SEVERE WEATHER BETWEEN 1 PM EDT AND 8 PM EDT. A WIDESPREAD DAMAGING WIND EVENT IS LIKELY, ALONG WITH A THREAT FOR HAIL AND PERHAPS A TORNADO. THEREFORE, THE STORM PREDICTION CENTER HAS PLACED PORTIONS OF CENTRAL OHIO AND SOUTH CENTRAL OHIO IN A MODERATE RISK OF SEVERE WEATHER TODAY, AND THE REMAINDER OF THE AREA IN A SLIGHT RISK OF SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO, COMMERCIAL TELEVISION OR RADIO STATIONS, OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER THREAT.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 12:22 PM EST | Severe Thunderstorm Warning | ILN | Dearborn, Ohio, Switzerland | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.